Jump to content

For Those Who Have Gotten Off Clonazepam / Klonopin


Recommended Posts

Just wondering for how long you got weird neuro / bp symptoms after you stopped taking it. I tapered very slow (last two doses were .0625 a day and .03 a day, and waiting 6 weeks in between), and have now been totally off for about 8 days. The "sedation" that I got from the Klonopin seems to be waning, but the boat dizziness is still there -- and a bit worse than it was on the medicine. I'm wondering how long it will be before it disappears. The dizziness is also causing weird neuro symptoms -- like all of a sudden I get a rush (as if something scared me) and it feels like my bp is super low but it is fine (105+). Wondering what others experienced when they stopped taking Klonopin and how long its "normal" for this stuff to go on.....trying to hang in there. :)

Link to post
Share on other sites

I was pregnant when I weaned, but I had MASSIVE vertigo for over a month - and learned that they actually treat vertigo and Menier's disease (which they misdiagnosed me with) with Klonopin! I felt terrible for months, but was also very sick and pregnant, so I dont know what's what - but I do know the vertigo was definitely Klonopin related.

I am back on it and they ramped up my dose while in the hospital and I am really annoyed and scarred about weaning, it was terrible last time! I hope you get some answers and relief!

Claire

Link to post
Share on other sites

I have come off Klonopin a couple times for testing. Any weird-neuro symptoms were the same weird-neuro symptoms that I initially started it for. When I initially came off, these seemed far worse because I hadn't had them in so long. For me it was mostly the nasty headache and adrenaline surges. I also had some symptoms going back on it, mostly my eyes not tracking as fast as my head and brain. It can take a while for your system to "reboot" from everything the klonopin was suppressing. Just because a medication is past its half-life does not mean that it has cleared your system! It can take a while for some of these meds to clear. Good luck and take it one breath at a time if you have to! Klonopin is a HARD drug to come off of and you just did it!

Link to post
Share on other sites

i would like to think how long you have been on it would post in a factor here. But I am on it currently and have been on it before, for about 9 mths. I was very naive about klonopin and had no idea how difficult it is to wean off of it. Very, very slow weaning is what seems best and from what i had researched alot about it, those who had been on it for years and/or at higher doses, had to wean off of it with valium (diazapam) and tapering down.

Unfortunately I was stuck with a bad doc at the time who suddenly stopped it after 9 mths of having 1mg twice daily (which is i think too high for me, i had feelings of being emotionally numb on that dose)...... the withdrawal, i feel took over a year..... i had no chance of weaning and i do not wish such a withdrawal on anyone, although it is very common with many to have some type of withdrawal it think.

I would taper slowly, stretching it out, not being in too of a hurry while tapering off, if it were me, but i of course would consult your doc. Doing it slowly and taking your time, im sure you will be just fine :)

I have came to the conclusion that I ultimately do better over all with it, than without it. And im ok with that and can keep it in check by not taking some doses and if i need an extra during highly stressful periods then i might have an extra few for a day or two. Although, if there ever comes a day i decide or my doctor decides that we need to stop taking it then i do believe he knows my fears about the weaning process and im more than certain he would make sure I come down slowly and steadly a safe way, especially with the DYS. It would be a courageous day for me the day i/we decide to take it out of my regimen...... :( it is helping so much.

:) good luck

Link to post
Share on other sites

Oh sorry... i meant to say, i had many many symptoms..... but i was stopped cold turkey. Def neuro and sooo many more, a deep depression was a symptom as well..... it seemed after i was taken off abruptly, that's when the increased heart rate all the time would start showing up everytime i was seen by a doc.... which was never mentioned before then.... odd....

Link to post
Share on other sites

I was taking 0.75mg for 1-2 months at night to help sleep. Cut to 0.25 (1/4 of 1 mg pill) for a week and stopped but added Ambien CR 6.25mg in replacement. I have not had any troble with change in symptoms that I can correlate with this change if this is of any help. Ambien affects the same GABA receptors so not sure if it is any better. They both help sleep but I still have some trouble on both.

Link to post
Share on other sites

I wonder..... It seems like I need such HIGH doses of anything before it even makes a dent in my symptoms. So strange- I am envious, all of you are all at such lower doses. My Midodrine is 20mg 3-4x a day, Valium 10mg 2x a day, Florinef is .2 mg, everything I take has zero effect until I am at mass doses even if its a drug I have never taken. I also take Paxil and Adderall- not sure of their usual Doses but I think I'm at 40 mg of Paxil and 60 mg of Adderall. And I have ZERO side effects and it makes me think they aren't working at all.

Jen

Link to post
Share on other sites

Thanks all for the feedback. The neuro symptoms I'm getting are totally different from when I started it (started it to help sleep while we were changing Effexor doses, which made me super charged). So, thinking it is the withdrawal even though we went slow. Hopefully it will start to wane soon, or I'm going to get through my whole DVD collection. :)

Link to post
Share on other sites

Eliminating your body's need for klonopin first helps with the withdrawals. In my case, gluten

appears to have been causing my myoclonus. It still took me 4 months to come off this, but

after reading the horror stories, I decided the slower the better.

Theanine works the same way and I'll use it if I'm glutenned.

Tc .. D

Link to post
Share on other sites

I was prescribed klonopin to take for the first two weeks with my lexapro. I took 1 mg of the klonopin nightly for two weeks and then tapered to half a pill nightly for a week and now I am taking half a pill every other day. Since I haven't been on it for very long, would it be safe for me to just stop? I have noticed, however, that since starting to take it every other day my adrenaline surges in the morning have come back. Is this a side effect of coming off the klonopin or was the klonopin actually reducing the adrenaline surges?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...